NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 25, 3:15 PM CST, 53 minutes earlier.
Area forecast discussion, Mar 25, 3:15 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
515 PM EDT Thu Mar 25 2021
.Mesoscale Update...
Updated 515 PM EDT Thu Mar 25 2021
Tornado Watch has been issued for the western half of Kentucky and
southern Indiana. Deepening low pressure is located near the
confluence of the Ohio and Mississippi Rivers with its warm front
reaching eastward roughly along I-64. The low will strengthen
significantly as it moves into central Indiana by midnight, pulling
its warm front north and its trailing cold front east into the
region. In the storm's warm sector temperatures have crept into the
low 70s with dew points in the low to mid 60s. Instability is still
low, but a tongue of higher SB/MUCAPE is poised from southwest
Tennessee into the lower Mississippi Valley. It is expected that
some of this unstable air will get pulled north into central KY and
to a lesser extent into southern Indiana. Model input has been
consistent developing storms between 5 and 6pm CDT with storms then
proceeding to the northeast across the remainder of the region until
around midnight EDT. All modes of severe weather are still possible.
&&
.Short Term...(This evening through Friday)
Issued at 320 PM EDT Thu Mar 25 2021
Little has changed. Wind shear is still very strong, but recent
model soundings still show a low level inversion. This makes it hard
for thunderstorm development. Even though it's borderline, some
models show the inversion dissipating in areas of south central
Kentucky. Sunshine throughout the region will help to warm the
ground, helping steepen low level lapse rates and increasing
instability. Areas farther to the north are less likely to see the
inversion dissipate, but with so much shear, it won't take much.
The risk for severe weather is from 6 PM to 11 PM EDT across
southern Indiana and central Kentucky. This risk is expected to
advance from the southwest into southern Kentucky, north towards
southern Indiana, and slowly fade as the system moves to the east.
The remaining precipitation is expected to develop as clusters ahead
of a broken line attached to the cold front.
Behind the front, winds increase as they veer towards the west.
Winds between 15 to 20 mph are expected to gust to near 50 mph. The
higher winds are expected in areas to the northwest of our CWA as
this is closer to the low pressure system. Winds will slowly weaken
through the day tomorrow.
.Long Term...(Friday night through Thursday)
Issued at 245 PM EDT Thu Mar 25 2021
Dry weather and seasonable conditions expected Friday night into the
first part of Saturday as high pressure retreats to our east. An
upper level trof digs in over the Plains, and we could see
isentropic lift over the Tennessee Valley spread precip into south-
central Kentucky as early as Saturday afternoon. The main cold front
and associated precip shield will push through Saturday night, and
we'll have to watch the QPF trends as the latest guidance suggests
rainfall will easily exceed 1 inch in south central Kentucky. This
bears watching for localized flood potential, but that will depend
on how much rain falls this afternoon and tonight.
Pacific high pressure and NW flow aloft on Sunday will bring a
drying trend and knock temps back to normal after a warm Saturday.
With the sfc ridge directly over central/eastern KY on Sunday night,
look for temps dropping into the 30s and some frost would not be out
of the question across southern Indiana into the Bluegrass region of
Kentucky.
Initially progressive pattern will start to amplify by midweek, with
a strong upper trof driving a cold front through the Ohio Valley
Wednesday or Wed night. Above normal temps will whip back below
climo behind the front, with a potential frost in play next Thursday
night.
&&
.Aviation...(18Z TAF Issuance)
Issued at 204 PM EDT Thu Mar 25 2021
The region will remain mostly dry until the next wave of
precipitation, ahead of a cold front, works its way into the area
around 21z. This precipitation will likely be broken in nature, so
expect ceilings to change over short periods of time, but the
greatest impact on aviation this evening and tonight will be the
winds. Behind the front, winds will veer towards the west and reach
20 to 25 knots with wind gusts reaching 35 knots. Winds will slowly
weaken through the day Friday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 8 AM EDT /7 AM CDT/ Friday for INZ076>079-
083-084-089>092.
KY...Wind Advisory until 8 AM EDT /7 AM CDT/ Friday for KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
&&
Mesoscale...13
Short Term...KDW
Long Term...RAS
Aviation...KDWHazardous weather outlook, Mar 25, 1:36 PM CST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
336 PM EDT Thu Mar 25 2021
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-261945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
336 PM EDT Thu Mar 25 2021 /236 PM CDT Thu Mar 25 2021/
...WIND ADVISORY IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO
8 AM EDT /7 AM CDT/ FRIDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Severe thunderstorms with damaging winds and isolated tornadoes are
possible this evening.
Tonight, behind the cold front, strong southwest winds could gust up
to 50 mph.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Showers and thunderstorms on Saturday night could produce heavy
rainfall, especially across south central Kentucky. Depending on how
much rain falls tonight, this additional rainfall could result in
localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be required this evening.
KDW/RAS